Hail, Lawrence
- When
- March 25, 3:55 PM CST
- Where
- Lawrence County, 0.56 mi W of Lawrenceburg
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.250, -87.340
Penny size hail was reported near Lawrenceburg.
As an area of showers and thunderstorms moved across Middle Tennessee, in association with a surface/upper air low pressure system moving across the area also, weather developed during the mid to late afternoon hours across several counties in the mid state that resulted in small hail, heavy rain, and severe thunderstorms that produced wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
As an area of showers and thunderstorms moved across Middle Tennessee, in association with a surface/upper air low pressure system moving across the area also, weather developed during the mid to late afternoon hours across several counties in the mid state that resulted in small hail, heavy rain, and severe thunderstorms that produced wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 25, 2:06 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT THU MAR 25 2010 .DISCUSSION...STRONG THUNDERSTORMS ASSOCD WITH A COLD FRONT OVER WEST TN WILL MOVE INTO THE MIDSTATE SHORTLY. ACTIVITY MAY BE SEVERE WITH MAINLY A HAIL/WIND THREAT. MORNING SOUNDING SHOWING GOOD SHEAR WITH MODELS PREDICTING GOOD INSTABILITY AND ADEQUATE B+. SOUNDING ALSO INDICATING GOOD 0-3 KM SHEAR...SO A TORNADO IS NOT OUT OF THE QUESTION. LOCAL WRF MODEL INDICATING THAT STORMS SHOULD BE OUT OF THE BNA AREA BY 7 PM AND OUT OF THE CSV AREA BY 9-10 PM. STORMS WILL DECREASE IN INTENSITY AFTER 6-7 PM. REMAINDER OF THE NIGHT WILL BE SCT-NMRS SHOWERS WITH SGFNT COLD ADVECTION ENTERING THE NWRN COUNTIES AROUND 8-9 PM AND SPREADING ACROSS THE AREA TO THE PLATEAU BY 2 AM. A FEW REMAINING SHOWERS I THE PLATEAU EARLY TOMORROW MORNING WILL PULL EWD QUICKLY WITH THE SFC LOW ALREADY ON THE EAST COAST BY THAT TIME. SFC RIDGE TO THE NORTH OF THE AREA MOVES ACROSS THE OHIO VALLEY ON FRI/FRI NGT WITH SLY FLOW RETURNING TO THE AREA BY SAT AM. SLY FLOW INCREASES ON SAT PM AND SAT NGT SUPPLYING MOISTURE TO THE NEXT LOW PRESSURE SYSTEM PLOWING ITS WAY ACROSS THE LOWER PLAINS INTO THE MID MS VALLEY ON SAT/SAT NGT. THE LOW MOVES ACROSS THE OH/TN VALLEYS ON SUN REACHING THE EAST COAST LATE SUN NGT. SFC RIDGE OVER THE AREA FROM SUN NGT ONWARD. MODELS DO FORM A STG SFC LOW OVER THE LOWER GULF ON TUE AND MOVE IT NEWD ACROSS FL ON THU PM. MODELS KEEP ALL ASSOCD PRECIP AND MOST OF THE CLOUDINESS SOUTH OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 40 55 35 69 / 80 10 0 10 CLARKSVILLE 37 55 34 68 / 80 0 0 10 CROSSVILLE 37 49 33 62 / 90 10 0 0 COLUMBIA 41 56 37 69 / 70 10 0 10 LAWRENCEBURG 41 56 37 68 / 60 0 0 10 WAVERLY 38 56 35 69 / 70 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT THU MAR 25 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 150 PM CDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...REST OF THE AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE INTO MIDDLE TENNESSEE THIS EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. SOME STORMS ARE EXPECTED TO BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER AREA OF LOW PRESSURE WILL MOVE INTO THE REGION SATURDAY NIGHT AND SUNDAY...CREATING ANOTHER GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS DURING THIS PERIOD COULD BECOME STRONG...CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 338 PM CDT THU MAR 25 2010 TNZ005-006-023-024-252115- HOUSTON-HUMPHREYS-MONTGOMERY-STEWART- 338 PM CDT THU MAR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...HUMPHREYS...MONTGOMERY AND STEWART COUNTIES... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF SPRINGVILLE...OR 13 MILES NORTHWEST OF WAVERLY...MOVING NORTHEAST AT 35 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 407 PM CDT THU MAR 25 2010 TNZ025-057-252200- DICKSON-HICKMAN- 407 PM CDT THU MAR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DICKSON AND HICKMAN COUNTIES... AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF CENTERVILLE...MOVING NORTHEAST AT 35 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 432 PM CDT THU MAR 25 2010 TNZ006-252200- MONTGOMERY- 432 PM CDT THU MAR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF CLARKSVILLE...MOVING NORTHEAST AT 25 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 04
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
441 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL CLARKSVILLE 36.56N 87.35W
03/25/2010 E0.25 INCH MONTGOMERY TN TRAINED SPOTTER
&&
STEIGERWALDTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 443 PM CDT THU MAR 25 2010 TNZ094-252215- LAWRENCE- 443 PM CDT THU MAR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF LORETTO...OR 20 MILES SOUTHWEST OF LAWRENCEBURG...MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 04
The Northeast Alabama radar (KHTX), 120 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
3 thunderstorm wind, 1 hail, 1 heavy rain. Local standard time, as filed.
Penny size hail was reported near Lawrenceburg.
One to two inches of rain was reported in 30 minutes, with water covering Spindle Road.
Davidson County Emergency Manager reported trees were downed in Bellevue and Belle Meade Communities.
Trained spotter estimated winds at 55 knots in Inglewood.
On South Commerce Road, 8 miles east southeast of Lebanon, for a length of one mile and a width of 100 yards, damage associated with a microburst was evident. This damage included a barn being completely destroyed and another barn with significant roof damage. There were also two dozen mostly soft wood trees snapped or uprooted. Elsewhere in this vicinity, there was minor property damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219879, 219883, 220248, 220255, 220241.